The nurse is preparing to administer vancomycin, 500 mg IV, over 60 minutes. The solution is 250 ml and the IV tubing has a drip factor of 15 gtt/ml. What is the drip rate?
•250 ml/60 minutes x 15 gtt/ml = 62.5 gtt/minute. This is rounded up to 63 gtt/minute.
A child with a recent kidney transplant has requested to have the same nurse every day. Which of the following is the best response?
A charge nurse on a pediatric oncology unit notices a nursing assistant on the unit is slurring her words and smells of alcohol. After confronting the nursing assistant, she promises to never do it again and asks the nurse to keep it between them. What should the nurse do?
A nurse is transcribing physician orders in the morning for a patient who was admitted overnight. The nurse reads the following order: "16 u insulin glargine to be given by subcutaneous injection once daily at 0800 hours." What is the nurse's next action?
A nurse is providing care to a patient with Clostridium difficile. Which of the following actions demonstrates proper use of isolation precautions?
A patient is prescribed a medication in capsule form, but the patient is having difficulty swallowing. How should the nurse solve this problem?
While giving the end-of-shift report to the oncoming nurse, a nurse realizes that she did not document a procedure performed on a patient during her shift. How should the nurse document this in the patient's chart?
A physician not involved in the patient's care asks to see the results of his HbA1C. How should the nurse respond?
A physician writes the following order for a patient experiencing preterm labor and then leaves to see another patient: MgSO4, 4 grams IV over 20 min. Which of the following should be the nurse's next action?
A nurse is documenting after a 76-year-old female with dementia was found on the floor after using the bathroom by herself. The nurse documents the following in the chart: Patient fell on the bathroom floor at 1715.
Of the following, which is an example of inappropriate documentation of this incident?
A nurse on the medical surgical floor is caring for an elderly patient with dementia. The patient's adult child is staying with the patient during the hospital stay. The patient's dementia and confusion are worse at night in a phenomenon known as "sundowner's." The doctor has an order for the patient to receive alprazolam 1 mg po q
A nurse is preparing a blood transfusion for an anemic patient. Which of the following blood transfusion matches would cause a hemolytic reaction?